Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 7, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 17, 2018, 4:03 AM EDT for Alger County, Marquette County, Michigan. It took effect at Jul 17, 2018, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2018, 4:03 AM EDT (08:03 UTC)
- In effect from
- Jul 17, 2018, 8:00 AM EDT
- Expired
- Jul 17, 2018, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WHUS43 KMQT 170803 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 403 AM EDT Tue Jul 17 2018 MIZ005-006-172200- /O.NEW.KMQT.BH.S.0007.180717T1200Z-180717T2200Z/ Marquette-Alger- 403 AM EDT Tue Jul 17 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 8 AM EDT this morning through this afternoon. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Alger County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near the Au Train River mouth at Au Train...the exposed regions of Grand Marais Harbor...and Pictured Rocks National Lakeshore. For Marquette County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today in Middle Bay north of Presque Isle and at Little Presque Isle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 3:38 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 17, 3:38 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Marquette MI 338 AM EDT Tue Jul 17 2018 .SHORT TERM...(This evening through Tuesday) Issued at 407 PM EDT MON JUL 16 2018 WV imagery and RAP analysis indicated a mid/upper level low just west of James Bay resulting in cyclonic wrly flow through the nrn Great Lakes. At the surface, gusty west winds of 20-25 mph (higher gusts of 30-35 mph over the Keweenaw) prevailed between 1018 mb high pres into the nrn plains and a 1002 mb low at the south end of James Bay. Although Much drier air has moved in with dewpoints into the mid 40s, under sunny skies temps have still climbed into the upper 70s with low 80s in downslope locations. Cooler air behind a secondary cold front was moving into ne MN and nrn Lake Superior. Tonight, dry conditions and mostly clear skies with diminishing winds will result in good radiational conditions. However, there may be enough low level winds to maintain some mixing, especially over the est half. Satellite trends and models fcst RH suggest clouds may increase over the n cntrl and east late which will also keep temps from falling off as far. Nevertheless, expect temps to drop into the upper 40s interior west to mid to upper 50s south central in continued nw downslope flow. Tuesday, any morning clouds should dissipate by midday. Sunshine/mixing with 850 mb temps into the 8C-10C range will support highs in the mid and upper 60s north to low and mid 70s south. .LONG TERM...(Wednesday through Monday) Issued at 336 AM EDT TUE JUL 17 2018 Upper level troughing that brings cooler conditions to Upper Lakes today moves east on Wed allowing upper ridge and return flow to bring warmer conditions to Upper Michigan. Have highs reaching back into lower 80s away from lake breezes which will be strongest off Lake Michigan, but humidity values should still be on the low side. Based on the chilly night tonight and sunshine/mixing on Wed, continued to lower Td compared to model blends. Will be the driest in the interior east closer to departing high pressure ridge. Stronger south winds on Wed night into Thu should result in much warmer conditions on Wed night than what will occur tonight. Temps will warm into at least low 80s all areas away from Lk Michigan on Thu. Should stay dry until Thu night when shortwave trough and associated wrapped up sfc low pressure system approaches the Upper Great Lakes from the west. Models continue to waffle back and forth as to how far north the late week system will track. A farther north system tracking over Upper Michigan would lead to better chances for thunder while there would be less thunder if the system tracks more over southern Wisconsin. In either case there should still be a good chance of scattered showers across much of Upper Michigan Fri into Sat. Temps on Fri likely warmest over far east with later arrival of rain chances. Farther west on Fri with better chances of rain and thicker clouds, readings will stay in the low to mid 70s. Highs on Sat should be in the 70s across the board and with better chance of north winds behind the low pressure system, it could stay in the 60s near Lk Superior. System begins to lose its influence of the weather over Upper Michigan on Sun, but will still see similar temps to Sat with stiff north winds expected. Model consensus still yields slight chances for rain on Sun. ECMWF remains slowest in departing the upper system where the GFS and GEM are moving it out of the area by that time. Given the upper trough will be sandwiched btwn ridging over northern plains and ridging along east coast, the slower idea may end up correct. Strongest jet digging into the trailing side of upper trough would also slow it down. Quite possible that Sun will end up cooler and with more showers than this forecast indicates. Stay tuned on that though. By early next week, stronger shortwave trough kicks into the northern Plains from western Canada. This should push the pattern along and allow weak ridging/dry weather to cross the Upper Great Lakes on Mon. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 138 AM EDT TUE JUL 17 2018 Expect VFR conditions through the forecast period. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 407 PM EDT MON JUL 16 2018 High pressure gradually building into the region will bring diminishing winds tonight. By Tuesday, the high pressure will build across western Lake Superior, so expect the gustier winds to around 20 knots be confined across eastern Lake Superior. Later in the week, high pressure will move across the region bringing light winds on Wednesday/Thursday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JLB LONG TERM...JLA AVIATION...07 MARINE...JLB
Hazardous weather outlook, Jul 16, 4:18 PM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 418 PM EDT Mon Jul 16 2018 MIZ001>007-009>014-084-085-172030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 418 PM EDT Mon Jul 16 2018 /318 PM CDT Mon Jul 16 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Intermittent thunderstorm chances are expected Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-172030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 418 PM EDT Mon Jul 16 2018 /318 PM CDT Mon Jul 16 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Intermittent thunderstorm chances are expected Thursday afternoon through Friday night over western Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-172030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 418 PM EDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Intermittent thunderstorm chances are expected Thursday Night into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Ritzman
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:36 AM EDT | Small Craft Advisory | MQT | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.